Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for irregular menstruation while having hyperthyroidism

Answered by
Dr.
Dr. Vjollce Mbiarra

OBGYN, Maternal and Fetal Medicine

Practicing since :2006

Answered : 1573 Questions

default
Posted on Sat, 25 Mar 2017 in Women's Health
Question: Last week we been to a GYN for irregular periods, we came to know my spouse has hyperthyroidism, TSH value - 6.36 (non - fasting). she is taking medications. But along with that, Can you suggest what need to be done to bring it down. How this need to be treated, is it critical. Need suggestion on Foods, Exercise and few more. Thank you.
doctor
Answered by Dr. Vjollce Mbiarra 31 minutes later
Brief Answer:
She need to be referred to an endocrinologist if TSH will not decrease

Detailed Answer:
Hi and thanks for your query to Healthcare magic.

I have read your question and understand her health issue.

In fact TSH range is a little increased because it's normal range is 0.5-6 uU/ml 'but it's effect on her body vary from her signs and symptoms .

Meanwhile she is taking medications for a month TSH will decrease .
Hence she should wait and if it will decrease than she need to referred to an endocrinologist(specialist of body hormones)

There are no specific diets for hyperthyroidism but she should not eat vegetables from the cruciferae family are known goitrogens. They include brussels sprouts, broccoli, bok choy, cauliflower, cabbage, XXXXXXX and more. In theory then, eating these vegetables would aggravate an underactive thyroid and should be largely avoided.

Hope I was helpful and please feel free for further discussion.

Best regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Vjollce Mbiarra 1 hour later
Hi Dr. Vjollce Mbiarra,

Thanks for your reply. I thought it is a over reacting Thyroid and looking at few websites suggested to take cruciferae family veggies. I also uploaded the lab reports, Please clarify on this. Thank you.
doctor
Answered by Dr. Vjollce Mbiarra 18 hours later
Brief Answer:
Explanation is given below....

Detailed Answer:
Hi again!

Better is not to take cruciferae family veggies because they contain goitrogens .
Goitrogens are natural substances that can interfere with thyroid hormone production.
Because treatment for hyperthyroidism can lead to thyroid deficiencies -- a condition called hypothyroidism -- you may want to limit goitrogenic foods, particularly if you have an iodine deficiency.
But a specific diet should be prescribed from an endocrinologist .

I have seen her thyroid hormones report and TSH is increased but Free T4 is within range .
TSH is a central hormone and it is produced from pituitary gland .
Meanwhile Free T4 is a hormone produced from thyroid , this test is usually a good measure of thyroid function,because T4 reflects the amount of thyroxine in the blood.
Hence she should use treatment for a month prescribed from her doctor and if TSH will not decreased than she need to be referred to an endocrinologist.

Hope I was helpful and please feel free for further discussion.

Best regards


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Vjollce Mbiarra 22 minutes later
Thank you doctor for the information. I'm clear on my doubts.
doctor
Answered by Dr. Vjollce Mbiarra 53 minutes later
Brief Answer:
You are welcome to HCM

Detailed Answer:
Hi again!

I'm glad that you have clear all doubts .
You are welcome to HCM for every health issue you will have .


Best regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,   ,  

Recent questions on  Irregular periods

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...

doctor1 MD

Hi doctor. I have started getting irregular periods . Basically had a baby 8 months ago and i am not breastfeeding . Cycle was normal 28 day for 2 months then it was every 24-25 days past 2 months its been abit different. Last cycle i got them on...

doctor1 MD

I have diabetes cholesterol and digestive problems my ovaries are bulky and I get it irregular periods . I am unmarried. the main health issue is like my urine is passing very slowly and urologist doctor has advised me for cystscopy as I have...

doctor1 MD

I am really worried for I have been spotting since Oct.31, 2012. I am 20 years old who have irregular menstrual cycle. I had my last menstruation last Sept.10,2012. Had unprotected sex on Oct.12 but is sure that my boyfriend did not ejaculate inside me(But just to be sure, I had a pregnancy test last Nov.9 and it was negative). On Oct.21, I was prescribed to take Clarithromycin(an antibiotic) for 10 days due to a throat infection and on my last day of medication(Oct.31), I started having brown spotting. I do not know if the antibiotic caused this or what. It is exactly 16 days since I was spotting. I ve seen cervical mucus discharge twice, one is clear with few red in it (I think it is blood), the other is reddish. I am not experiencing any pain in my body. The spotting has no odor. I am not taking any birth control pills. These are all the info I can think of. Is my spotting normal? I am afraid I might have a disease or what. Please do reply.

doctor1 MD

Hi I was taking contraceptive pills for 2 years and I stoped it in march. Since then I got very irregular periods. Days between my last 2 periods was 45 days. I supposed to get my period on 17th of this month. But I have nt got my periods yet. And I m also feeling a little pain in my lower stomach from 2 days and also lower stomach feels a little heavy. What it could be? M I pregnant??

doctor1 MD

Hi, I am a 31 year old female with three children. My youngest is 21 months. Over the past 9 months or so I have had very irregular menstration. My normal cycle has always been 28 days with bleeding of 7 days. I had always been regular and never had any fertility problems. I don t take birth control and haven t since 2006. Over the last 9 months I began to bleed a week early and for about 9 days. Then it increased to 11 days and then when it finally reached 14 days I made a doctor appointment. My mother and brother both have hypothyroidism and I have always had high cholesterol that even with diet and medication seldom lowers. I am 5 ft 4.5 and weigh 148 lbs. I noticed about 6 months ago my hair had extremely thinned (very drastic) and has been breaking off. I assumed it was my hair dresser s fault - maybe using cheap products. I haven t gone through anything stressful or major changes that I feel would change my menstration. When the bleeding starts its large bright red drops of blood rather than a slow pink spotting as a general warning (how it used to be). The doctor said I had no cysts or thyroid problems and he prescribed medroxyprogesterone . He told me to take it 7 days before my bleeding starts - for 3 months. Well, I have done this and nothing changed. The first 2 months it seemed to work and I was very regular, then it went back to being abnormal. It was hard to take it 7 days prior to bleeding because I would start on irregular days (way early). I have taken it for 4 months now and I just started bleeding a week early today. I m frustrated about this bleeding but I am worried something could be wrong with me. It just doesn t seem right. He had told me not to worry that everything was fine, and that more than anything this was just an annoying issue for me rather than a concern. I want to get a second opinion. Is this something to be worried about?

doctor1 MD

Hi, Im a 33yr old Indian woman, recently married. My husband and I decided on birth control pills instead of condoms so i went on the pill a month before the wedding. However the pill caused me considerable mood swings and overall uneasy feelings and i stopped after finishing the first file. Since then my period has become even more erratic than before. Its been 8months since i quit the pill and my periods have not normalized yet. I used to get 4-5 days of period with normal to heavy flow and some blood clots. Now on certain months i get heavy flow or very light flow, duration has also gone haywire...sometimes 3 days or sometimes 7. I ve also noticed blackish dry clots before the onset of my periods now which i never saw before. This month s menstruation is truly baffling me. I was due to stsrt on the 3rd week but i started spotting from the 9th of this month and my period is still on! Flow is very light to medium and has been on for past 9days! I think i should also mention that since i gave up the pill, we are not using any type of birth control. Although i m not ready to be pregnant, my husband insists on going skin to skin :-/ Its been a stressful time for me adjusting to the whole marriage setup and I ve fallen ill a number of times (usually im of pretty robust health) with colds, sore throats, stomach flus. And on top of that my periods have been giving me added tension . Please advice!